Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2001, 3:14 PM EDT for Greene County, Tennessee. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 25, 2001, 4:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Greene County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:20 PM EDT | Hail 1.75 | Tusculum, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WUUS54 KMRX 251916 SVRMRX TNC059-252015- /NEW.KMRX.SV.W.0160.251914-252015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 314 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EAST TENNESSEE * UNTIL 415 PM EDT * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TUSCULUM...OR 3 MILES EAST OF GREENEVILLE...MOVING NORTHWEST AT 10 MPH. A SECOND STRONG TO SEVERE STORM WAS LOCATED NEAR CANEY BRANCH...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GREENEVILLE AROUND 325 PM EDT ROMEO AROUND 405 PM EDT ALONG THE SOUTHWEST COUNTY LINE THROUGH 415 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3602 8296 3616 8265 3637 8282 3616 8315 SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:40 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 25, 10:40 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 419 AM EDT MON JUN 25 2001 UPPER LOW JUST TO OUR EAST. VORTICITY MAXES TRIGGERING SHOWERS IN NE ZONES AND CHEROKEE AND CLAY. CLOUDS WILL CONTINUE PUSHING INTO CWA THIS AFTERNOON AS UPPER LOW SHIFT WEST....WILL GO WITH INCREASING CLOUDS WHERE ITS NOT MOSTLY CLOUDY ALREADY. WITH CLOUDS...WILL UPDATE TO LOWER TEMPERATURES A BIT IN THE CENTRAL AND NORTH. POPS LOOK GOOD. WITH THE COLD UPPER LOW OVER THE AREA...COULD SEE ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...BUT THINK MOISTURE TOO LIMITED FOR WIDESPREAD ACTIVITY. .MRX... NC...NONE. TN...NONE. VA...NONE. GH
In the hours before
Local storm report, Jun 25, 3:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
306 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 4 S KNOXVILLE TN WIND DAMAGE
06/25/01 KNOX POWERLINES AND ONE TREE
DOWN ON COMPTON ROAD IN
KNOXVILLE AT 205 PM AND ONE
TREE DOWN ON JOHN SEVIER
HIGHWAY 4 S OF KNOXVILLE AT
210 PM. REPORTED BY POWER
COMPANY AND TENNESSEE DOT.
0225 PM 6 N MARYVILLE TN .75 INCH HAIL
06/25/01 BLOUNT DIME SIZE HAIL REPORTED ON
BERNS STATION ROAD NEAR
KNOX COUNTY LINE. REPORTED
BY SPOTTER.
0230 PM 1 SW MARYVILLE TN .75 INCH HAIL
06/25/01 BLOUNT 3/4 INCH SIZE HAIL
REPORTED AT INTERSECTION OF
HIGHWAYS 129 AND 321.
REPORTED BY ASOS OBSERVER.
0256 PM FRIENDSVILLE TN .75 INCH HAIL
06/25/01 BLOUNT DIME SIZE HAIL REPORTED IN
FRIENDSVLILLE. REPORTED BY
SPOTTER.
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:48 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 64 min |
| Jun 25, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 52 min |
| Jun 25, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.